MAUDE Adverse Event Report: CORDIS CORPORATION CATH F5.2+ PIG 145 DEGREE 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH F5.2+ PIG 145 DEGREE 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 533593
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17857390 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the super torque catheter cath f5.2+ pig 145 degree 110cm 6sh was used and blood was oozing from what appears to be a small hole at the proximal end by the hub of the catheter shaft was observed.There were no reported patient injuries.The catheter was removed from the packaging and flushed per usual practice.The procedure was completed successfully without adverse event.The device was stored in the cath lab hanging in the sterile pouch.The device was stored and handled per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There were no anomalies noted to the device when it was taken out of the packaging.There were no difficulties removing the product from the packaging.The patient is currently doing well and was unaffected.
 
Additional Manufacturer Narrative
As reported, the super torque catheter cath f5.2+ pig 145 degree 110cm 6sh was used and blood was oozing from what appears to be a small hole at the proximal end by the hub of the catheter shaft.There were no reported patient injuries.The catheter was removed from the packaging and flushed per usual practice.The procedure was completed successfully without adverse event.The device was stored in the cath lab hanging in the sterile pouch.The device was stored and handled per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There were no anomalies noted to the device when it was taken out of the packaging.There were no difficulties removing the product from the packaging.The patient is currently doing well and was unaffected.A non-sterile cath f5.2+ pig 145 degree 110cm 6sh diagnostic catheter was received for analysis coiled inside a plastic bag.Per visual analysis, the external surface on the shaft of the unit presented a puncture hole at the proximal area of the catheter.No other anomalies were observed on the returned device.The unit was inspected under the vision system and the puncture hole was confirmed on the unit.The unit was sent for sem analysis to identify the cause of the observed puncture hole on the shaft.Sem analysis of the puncture hole result showed that the inner surface of the catheter presented neither damages nor anomalies.The outer surface of the catheter presented evidence of abrasion marks around the puncture hole.Also, a circular mark was observed around the puncture hole, as if a sharp object punctured the catheter from the outside to the inside of the catheter.The early mentioned damages observed on puncture holes are commonly caused during the interaction of the body/shaft with a sharp object or mechanical damage.It is assumed that the suggested sharp object punctured the catheter from the outside to the inside of the catheter due to the circular mark and abrasion mark observed on the outer surface.It is very likely that the same factors that caused the circular and abrasion marks on the outer surface could have probably led to the puncture hole condition found on the received body of the catheter.No other anomalies were found during the sem analysis.A product history record (phr) review of lot 17857390 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter (body/shaft)- puncture/cut - in-patient¿ was confirmed due to the puncture hole condition on the shaft of the unit as received.However, the exact cause of the puncture hole observed on the unit could not be conclusively determined during the analysis.The damages observed on the puncture holes are commonly caused during the interaction of the catheter body/shaft with a sharp object or mechanical damage.It is assumed that the suggested sharp object punctured the catheter from the outside to the inside of the catheter due to the circular mark and abrasion mark observed on the outer surface.It is very likely that the same factors that caused the circular and abrasion marks on the outer surface could have probably led to the puncture hole condition found on the received body of the catheter.According to the ifu, which is not intended as a mitigation of risk, ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the phr review, nor the product analysis or the sem analysis results suggest that the failure could be related to the manufacturing process.Therefore, no corrective and preventive actions will be taken at this time.

Brand Name
CATH F5.2+ PIG 145 DEGREE 110CM 6SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8865897
Report Number9616099-2019-03125
Device Sequence Number2536897
Product Code DQO
UDI-Device Identifier20705032012963
UDI-Public20705032012963
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number533593
Device Lot Number17857390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1